Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 188, NWS Albuquerque, NM

July 16, 2014Bernalillo County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 16, 2014, 6:12 PM MDT for Bernalillo County, New Mexico. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2014, 6:12 PM MDT (00:12 UTC)
Expired
Jul 16, 2014, 6:14 PM MDT
In force
2 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:51 PM MDT, 21 minutes earlier.

Area forecast discussion, Jul 16, 5:51 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT WED JUL 16 2014

.AVIATION...
00Z TAF CYCLE

ANOTHER ACTIVE EVENING IS IN STORE FOR MUCH OF NORTHERN AND
CENTRAL NEW MEXICO WITH SCATTERED TO NUMEROUS THUNDERSTORMS.
ACTIVITY WILL DRIFT SOUTHEASTWARD AT 10 TO 15 MPH WITH POTENTIAL
FOR SOME VERY HEAVY DOWNPOURS AND SEVERE HAIL AND WIND
GUSTS. THE FOCUS FOR STRONGER STORMS WILL BE HIGHEST IN
NORTHEASTERN TO EAST CENTRAL PARTS OF THE STATE THROUGH THE LATE
EVENING AND TOWARD MIDNIGHT WHEN A COLD FRONT APPROACHES. IN THE
WESTERN HALF OF THE STATE...A GRADUAL CLEARING TREND IS EXPECTED
FROM NORTH TO SOUTH AFTER DARK. OTHER AVIATION HAZARDS OVERNIGHT
WILL BE THE INTRUSION OF LOW CLOUDS AND MVFR CEILINGS INTO
NORTHEASTERN NEW MEXICO AS THE FRONT ARRIVES. FEWER STORMS ARE
EXPECTED IN WESTERN NEW MEXICO THURSDAY WITH SCATTERED CELLS STILL
EXPECTED OVER AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN BY
THURSDAY AFTERNOON.

52

&&

.PREV DISCUSSION...329 PM MDT WED JUL 16 2014...
.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN AND CENTRAL NEW MEXICO TONIGHT...THEN MAINLY EAST
OF THE CONTINENTAL DIVIDE THURSDAY...AS AN UNSEASONABLY STRONG UPPER
LEVEL TROUGH GRADUALLY PASSES NORTHEAST OF THE STATE. SEVERE
THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE INTO THIS
EVENING ACROSS THE NORTHERN MOUNTAINS AND POINTS EAST TO NEW
MEXICOS EASTERN BORDER. THE RISK OF FLASH FLOODING WILL PERSIST
THROUGH LATE TONIGHT MAINLY FROM THE SANGRE DE CRISTO MOUNTAINS
EASTWARD. HIGH TEMPERATURES SHOULD FALL A FEW TO 13 DEGREES EAST
OF THE CENTRAL MOUNTAIN CHAIN THURSDAY COMPARED TO TODAYS
READINGS. IN THE WAKE OF THE UPPER TROUGH...DRIER AIR WILL FILTER
INTO THE AREA FROM THE NORTHWEST ON FRIDAY AND TEMPERATURES WILL
REBOUND. THE WEEKEND SHOULD FEATURE DAILY ROUNDS OF SCATTERED TO
ISOLATED SHOWERS AND THUNDERSTORMS WITH HIGH TEMPERATURES A FEW
TO 9 DEGREES ABOVE NORMAL.

&&

.DISCUSSION...
A COLD FRONT CURRENTLY DROPPING SOUTHWARD ACROSS THE CO BORDER
WILL MAKE ITS STRONGEST PUSH SOUTHWARD ACROSS THE PLAINS TONIGHT.
NE AREAS WILL ALSO HAVE THE BEST UPPER DYNAMICS AS THE UPPER
TROUGH APPROACHES...SO THE SANGRES EASTWARD SHOULD HAVE THE BEST
CHANCE FOR THUNDERSTORMS WITH HEAVY RAIN DURING THE OVERNIGHT
HOURS. THE FRONT IS FORECAST TO BANK UP AGAINST THE E SLOPES OF THE
CENTRAL MOUNTAIN CHAIN THURSDAY...CAUSING THE CENTRAL MOUNTAIN
CHAIN AND E SLOPES TO BE FAVORED FOR SCATTERED TO NUMEROUS
THUNDERSTORMS.

IN THE WAKE OF THE UPPER TROUGH THE 500 MB RIDGE AXIS SHOULD SET
UP FROM SW NM TO N CA...WHICH WILL FUNNEL DRIER AIR INTO NM AND
SHUNT ANY MONSOON MOISTURE WESTWARD FROM NORTHERN MEXICO FOR
FRIDAY. MODELS PROG THE MID LEVEL HIGH TO BUILD OVER S NM
THROUGH THE WEEKEND. GFS AND ECMWF ARE STARTING TO HINT THAT
MODEST MONSOON MOISTURE WILL WORK ITS WAY UNDER AND AROUND THE
RIDGE OVER WESTERN AND POSSIBLY NORTHERN PARTS OF THE FORECAST
AREA BY SUNDAY AFTERNOON.

MODELS DIVERGE ON PLACEMENT OF THE 500 MB HIGH PRESSURE CENTROID
MONDAY AND TUESDAY...WITH THE GFS MIGRATING IT TO THE TX PANHANDLE
AND THE ECMWF SHIFTING IT NORTHWARD TO SE CO. THIS MAKES EXTENDED
POP FORECASTING CHALLENGING...BECAUSE THE PLACEMENT OF THE HIGH WILL
DETERMINE HOW MUCH IF ANY MONSOON MOISTURE WORKS ITS WAY
NORTHWARD. CURRENT FORECAST EMPHASIZES CLIMATOLOGICALLY FAVORED
LOCATIONS FOR CHANCE AND SLIGHT CHANCE PROBABILITIES. WITH THE
HIGH OVER THE AREA AND LOWER THUNDERSTORM CHANCES THAN NORMAL FOR
THIS TIME OF YEAR...LOOK FOR HIGH TEMPERATURES TO VARY AROUND 5 TO
10 DEGREES ABOVE NORMAL THROUGH THE FIRST HALF OF THE COMING WORK WEEK.

44

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS MUCH OF THE NORTHERN
AND WESTERN HIGH TERRAIN THIS AFTERNOON...AND ARE SLOWLY MOVING TO
THE SOUTH AND SOUTHEAST. SOME HAVE BECOME LOCALLY STRONG OR
SEVERE...PRODUCING VERY HEAVY RAINS AND GUSTY WINDS. FOR THE REST OF
THE EVENING...THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE
NORTHEAST QUADRANT OF THE STATE WHERE ADDITIONAL STRONG TO SEVERE
STORMS ARE POSSIBLE AS WELL AS LOCALIZED FLOODING. PROLONGED STORMS
ARE ALSO POSSIBLE THIS EVENING ACROSS ZONE 109 AS WELL AS THE LOWER
RIO GRANDE VALLEY. BY MIDNIGHT...A BACK DOOR COLD FRONT WILL MOVE
INTO THE NE PLAINS. ADDITIONAL STORMS MAY FORM ALONG IT.
REGARDLESS...IT WILL SLIDE SOUTHWARD ACROSS THE PLAINS OVERNIGHT AND
EARLY THURSDAY. THE FRONT MAY PUSH INTO THE RIO GRANDE VALLEY
BRIEFLY AS WELL. RICH LOW LEVEL MOISTURE WILL BE FOUND BEHIND
IT...THUS THE COMBINATION OF THE FRONT AND THE STORMS THIS EVENING
WILL YIELD EXCELLENT HUMIDITY RECOVERIES AGAIN TONIGHT. GOOD TO
EXCELLENT RECOVERIES ARE EVEN EXPECTED ACROSS CENTRAL AND WESTERN
AREAS.

ON THURSDAY...NORTHWEST FLOW WILL BRING DRIER AIR INTO THE WESTERN
HALF OF THE STATE IN THE WAKE OF THE UPPER LEVEL TROUGH. THIS WILL
LESSEN THE CONVECTIVE COVERAGE ACROSS THIS AREA SIGNIFICANTLY...
THOUGH THERE IS SOME CONCERN FOR MICROBURSTS OCCURRING WITH WHAT
STORMS DO FORM DUE TO THE FORECAST INVERTED-V SOUNDINGS. ASIDE FROM
THUNDERSTORM WINDS...GENERAL NORTHWEST BREEZES SHOULD INCREASE AS
WELL. IF THE FRONT PUSHES INTO THE RIO GRANDE VALLEY...IT SHOULD MIX
BACK EAST EARLY THURSDAY. MEANWHILE...ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...STRONG LOW LEVEL UPSLOPE FLOW IS EXPECTED...AND
STORMS SHOULD DEVELOP ALONG THE CENTRAL MTN CHAIN DURING THE
AFTERNOON. THIS...OF COURSE...IS SOMEWHAT DEPENDENT ON TONIGHTS
CONVECTION AND HOW WORKED OVER THE ATMOSPHERE MAY BE. IF STORMS DO
FORM...THEY SHOULD GENERALLY MOVE TO THE SOUTH AND SOUTHEAST ONCE
AGAIN.

THE DRY AIR WILL PUSH A BIT FURTHER EAST ON FRIDAY...AND STORM
COVERAGE SHOULD LESSEN FURTHER. SOME LOW LEVEL MOISTURE WILL LIKELY
BE RECYCLED IN THE FORM OF SHOWERS AND THUNDERSTORMS...BUT THE
PERIOD OF WIDESPREAD STORMS WILL HAVE CEASED. INSTEAD...WIDESPREAD
HAINES VALUES OF 5 AND 6 WILL RETURN FOR MUCH OF THE CENTRAL AND
WEST.

THE UPPER HIGH WILL MOVE BACK OVER NM OVER THE WEEKEND...AND SHOULD
DRY OUT THE AREA FURTHER...THOUGH A FEW STORMS WILL STILL OCCUR.
WIDESPREAD 5 AND 6 HAINES WILL PREVAIL ACROSS MUCH OF THE AREA AND
TEMPERATURES WILL RISE BACK UP ABOVE NORMAL. MINIMUM HUMIDITIES WILL
FALL INTO THE TEENS FOR ALL BUT THE FAR EAST.

BY MONDAY...THERE ARE SOME DIFFERENCES IN THE MODELS REGARDING THE
PLACEMENT OF THE UPPER HIGH. THE GFS FAVORS THE CENTER OF THE HIGH
NEAR AMARILLO...WHILE THE ECMWF POINTS THE CENTER TOWARD THE FOUR
CORNERS REGION. HOWEVER...BY THE MIDDLE OF THE WEEK...THE UPPER HIGH
LOOKS TO BE SPRAWLING ACROSS NM AND MUCH OF THE SOUTHWEST...THUS IT
WILL BE DIFFICULT TO GET MUCH MOISTURE UP FROM THE SOUTH.
HOWEVER...THERE COULD BE SOME LOW LEVEL EAST OR SOUTHEASTERLY FLOW
THAT MAY PROVIDE SOME MOISTURE FOR ADDITIONAL THUNDERSTORMS.

VERY GOOD TO EXCELLENT VENTILATION IS EXPECTED ACROSS CENTRAL AND
WESTERN AREAS THURSDAY AND FRIDAY...WHILE MAINLY FAIR VENTILATION IS
EXPECTED ACROSS THE EAST. VENTILATION SHOULD IMPROVE AREAWIDE OVER
THE WEEKEND WITH INCREASING MIXING HEIGHTS. POOR VENTILATION MAY
RETURN EARLY NEXT WEEK ACROSS THE WEST AS BOTH MIXING HEIGHTS AND
TRANSPORT WINDS LOWER.

34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ503-504-510>518-527>532-534.

&&
Hazardous weather outlook, Jul 16, 6:03 AM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT WED JUL 16 2014

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
THROUGH THIS EVENING FOR AREAS NEAR AND EAST OF A LINE FROM RATON
TO CLOVIS. THE MAIN THREATS WILL BE LARGE HAIL AND
STRONG...POSSIBLY DAMAGING...WINDS.

IN ADDITION...RAINFALL FROM STRONGER STORMS MAY AGAIN BE HEAVY
ENOUGH TO CREATE LOCALIZED FLASH FLOODING THIS AFTERNOON AND
EVENING...ESPECIALLY ON AND BELOW BURN SCARS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AFTERNOON AND EVENING MAY STILL BRING SOME RISK OF
ISOLATED STRONG THUNDERSTORMS PRIMARILY NEAR AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. SMALL HAIL AND STRONG GUSTY WINDS WILL BE
POSSIBLE WITH THE MOST INTENSE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY BETWEEN MID AFTERNOON AND
ROUGHLY MIDNIGHT FOR AREAS NEAR AND EAST OF A LINE FROM RATON TO
CLOVIS DUE TO LARGE HAIL AND STRONG...POSSIBLY DAMAGING...WINDS.

43

In the hours before

Special weather statement, Jul 16, 3:52 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT WED JUL 16 2014

NMZ511-518-519-162215-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANTA
FE METRO AREA-
352 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
THROUGH 415 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 13 MILES NORTH
OF BERNALILLO...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN FELIPE PUEBLO...ALGODONES
AND JEMEZ CANYON RESERVOIR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3537 10633 3538 10656 3556 10656 3557 10642
TIME...MOT...LOC 2152Z 355DEG 7KT 3548 10649

GUYER
Special weather statement, Jul 16, 3:55 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT WED JUL 16 2014

NMZ515-528-529-162230-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
355 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 430 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM SAPELLO NORTHWEST
TOWARDS WAGON MOUND...MOVING SOUTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...STORRIE LAKE STATE
PARK...MONTEZUMA...SAN ANTONIO...ROMEROVILLE...TECOLOTE...LAS VEGAS
NATIONAL WILDLIFE REFUGE AND MCALLISTER LAKE WILDLIFE AREA.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 333 AND 384...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3575 10458 3540 10530 3574 10527 3592 10514
      3607 10481
TIME...MOT...LOC 2154Z 011DEG 29KT 3580 10505
Special weather statement, Jul 16, 4:06 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT WED JUL 16 2014

NMZ503-504-510-162230-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
406 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIO ARRIBA COUNTY THROUGH
430 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF HERON LAKE STATE PARK...OR
ABOUT 17 MILES SOUTHWEST OF DULCE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...HERON LAKE STATE PARK AND
CEDAR SPRINGS CAMPGROUND.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3649 10679 3628 10737 3675 10741 3686 10701
TIME...MOT...LOC 2206Z 329DEG 23KT 3673 10718
Special weather statement, Jul 16, 4:36 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT WED JUL 16 2014

NMZ527-530-162300-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
436 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 500
PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DES MOINES...MOVING EAST AT
10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
UNION COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3686 10350 3664 10343 3660 10376 3667 10383
      3677 10384
TIME...MOT...LOC 2237Z 256DEG 7KT 3671 10367

GUYER
Special weather statement, Jul 16, 4:37 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT WED JUL 16 2014

NMZ530-162300-
UNION COUNTY-
437 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 500
PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MOUNT DORA...OR ABOUT 22 MILES
SOUTHEAST OF DES MOINES...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MOUNT DORA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3663 10340 3639 10343 3643 10367 3650 10372
      3661 10367
TIME...MOT...LOC 2237Z 271DEG 7KT 3652 10356

GUYER
Special weather statement, Jul 16, 5:29 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT WED JUL 16 2014

NMZ530-170000-
UNION COUNTY-
529 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 600
PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF KENTON TO CLAYTON...AND MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...CLAYTON...SENECA AND MOSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3649 10301 3649 10304 3645 10303 3639 10303
      3646 10330 3687 10321 3686 10299 3650 10299
TIME...MOT...LOC 2329Z 264DEG 7KT 3683 10312 3647 10318

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:08 PM MDTAreal Flood AdvisoryABQBernalillo82 min
Jul 16, 6:20 PM MDTSpecial Weather StatementABQBernalillo10 min
Jul 16, 6:23 PM MDTAreal Flood AdvisoryABQCibola, McKinley112 min
Jul 16, 6:28 PM MDTAreal Flood AdvisoryABQCatron, Cibola2 hr
Jul 16, 6:29 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval91 min
Jul 16, 6:36 PM MDTSpecial Weather StatementABQBernalillo24 min
Jul 16, 6:43 PM MDTFlash Flood WarningABQBernalillo, Sandoval2 hr
Jul 16, 6:47 PM MDTFlash Flood WarningABQSandoval118 min
Jul 16, 7:14 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia91 min
Jul 16, 7:21 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Torrance114 min
Jul 16, 7:39 PM MDTSpecial Weather StatementABQBernalillo36 min
Jul 16, 8:11 PM MDTAreal Flood AdvisoryABQTorrance, Valencia2 hr
Jul 16, 9:11 PM MDTSpecial Weather StatementABQ34 min
Jul 17, 1:07 PM MDTSpecial Weather StatementABQMora23 min
Jul 17, 1:21 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval114 min
Jul 17, 1:27 PM MDTSpecial Weather StatementABQTaos33 min
Jul 17, 2:12 PM MDTSpecial Weather StatementABQMora33 min
Jul 17, 2:20 PM MDTSevere Thunderstorm WarningABQColfax, Mora25 min
Jul 17, 2:51 PM MDTAreal Flood AdvisoryABQSan Miguel114 min
Jul 17, 3:36 PM MDTSpecial Weather StatementABQGuadalupe24 min
Jul 17, 3:45 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance28 min
Jul 17, 4:14 PM MDTSpecial Weather StatementABQGuadalupe31 min
Jul 17, 4:21 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos114 min
Jul 17, 4:35 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance40 min
Jul 17, 5:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance61 min
Jul 17, 5:49 PM MDTAreal Flood AdvisoryABQRio Arriba86 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.